Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 140, NWS Shreveport, LA

May 13, 2004Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2004, 3:17 PM CDT for Bossier Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2004, 3:17 PM CDT (20:17 UTC)
Expired
May 13, 2004, 4:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2148 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:00 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 13, 11:00 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT THU MAY 13 2004

.DISCUSSION...

POPS ARE POSSIBLY A BIT HIGH TODAY IN LA AND AR ZONES...HOWEVER WITH
THE LARGE MCS NEARBY...AND SOME CLEARING NEAR THE COAST WITH A SEA
BREEZE APPARENT MOVING NORTH OF LCH...WILL HESITATE TO LOWER POPS AT
THIS TIME. THE MENTION OF LOCALLY HEAVY RAIN WILL NOT BE REMOVED
FROM THE SOUTHERN TIER OF LA ZONES JUST BECAUSE OF THE HIGH PREVIOUS
24 HOUR TOTALS AND LOW FLASH FLOOD GUIDANCE VALUES THERE. HOWEVER
WILL TAKE OUT MENTION OF HEAVY RAIN IN SHV AND TXK GROUPS FOR THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  68  78  62 /  60  70  70  60
MLU  80  68  79  62 /  50  70  70  60
TXK  79  67  75  58 /  60  70  70  50
TYR  82  67  77  62 /  70  50  70  50
LFK  82  68  82  64 /  70  50  70  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, May 13, 12:00 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 13 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A VERY MOIST AND UNSTABLE AIR MASS OVER THE FOUR STATE REGION WILL
RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND POTENTIALLY
FLOODING RAINS. THE SEVERE WEATHER THREAT WILL INCLUDE THE POTENTIAL
FOR LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES.
EXPECT TORNADO ACTIVITY TO BE GENERALLY CONFINED TO THE SOUTHERN
PORTIONS OF EASTERN TEXAS AND WESTERN LOUISIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
STORMY WEATHER WILL CONTINUE IN THE FORECAST INTO FRIDAY AND
SATURDAY...THEN WILL DIMINISH TOWARD A MORE SEASONABLE PATTERN. THE
PRIMARY THREAT POSED BY THE CONTINUED STORMINESS THROUGH SATURDAY
WILL BE FLOODING...ESPECIALLY SOUTH OF I 20.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:55 PM CDTFlash Flood WarningSHVAngelina2 hr
May 13, 1:33 PM CDTTornado WarningSHVShelby57 min
May 13, 2:08 PM CDTTornado WarningSHVDe Soto52 min
May 13, 2:29 PM CDTSevere Thunderstorm WarningSHVCaddo61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.